HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   High Cholesterol (https://www.healthboards.com/boards/high-cholesterol/)
-   -   Pravastatin (https://www.healthboards.com/boards/high-cholesterol/1043968-pravastatin.html)

lilcee 07-17-2018 07:22 AM

Pravastatin
 
I was recently put on Pravastatin for high cholesterol. I took it for two weeks and started getting horrible pains and stiffness in my shoulders, neck, hips, knees, thighs. Could hardly walk or climb a few steps of our porch. I was also getting up 4 times in the night to go to the bathroom. I quit taking the drug but am still having a lot of pain in my legs and hips. I had blood work done and my HDL is 72, Tri 130, LDL 102. Total Chol 202. (lower than it was) But it now shows I'm pre-diabetic (105) and my creatininine (kidneys) are.98 (should be .60-.93), eGFR Non-Afr American - 58 (should be 60). My question is, are these all from taking that drug for only two weeks? I saw they are side effects. Are they permanent or can they be reversed? I'm not taking any more statins.

My sister was on this drug and she now has to use a walker or cane to walk and can't walk up and down a few steps without help. Her Dr determined it was from taking Pravastatin.

tess201 07-17-2018 07:59 PM

Re: Pravastatin
 
I know so many people who have, or are, suffering similar side-effects from Statins. Your numbers look great so I wonder why you were put on the drug. I don't know if two weeks on statins is enough to change your lipid profile but all the lab numbers you're concerned about are really borderline and not permanent. They can go up or down. They keep lowering the number they want to see as "normal" so now more and more people are being told that they are pre-diabetic. If you can monitor your diet, paying attention to reducing your carb intake, which includes sugars, this can often help your numbers. Exercise also helps.

All the best,

Tess

lilcee 07-18-2018 09:00 AM

Re: Pravastatin
 
Thank you for your reply. That makes me feel a little better. I'm so worried I have kidney disease or something. I'll be seeing my dr soon so I'll see what he says. He's always quick to put me on some kind of drugs and seems like he likes to worry me about different things, then I find out it's nothing.

Railroad Man 12-16-2019 01:41 PM

Re: Pravastatin
 
[QUOTE=lilcee;5485861]I was recently put on Pravastatin for high cholesterol. I took it for two weeks and started getting horrible pains and stiffness in my shoulders, neck, hips, knees, thighs. Could hardly walk or climb a few steps of our porch. I was also getting up 4 times in the night to go to the bathroom. I quit taking the drug but am still having a lot of pain in my legs and hips. I had blood work done and my HDL is 72, Tri 130, LDL 102. Total Chol 202. (lower than it was) But it now shows I'm pre-diabetic (105) and my creatininine (kidneys) are.98 (should be .60-.93), eGFR Non-Afr American - 58 (should be 60). My question is, are these all from taking that drug for only two weeks? I saw they are side effects. Are they permanent or can they be reversed? I'm not taking any more statins.

My sister was on this drug and she now has to use a walker or cane to walk and can't walk up and down a few steps without help. Her Dr determined it was from taking Pravastatin.[/QUOTE]
I had to quit taking it from the same reasons


All times are GMT -7. The time now is 04:37 AM.